Acetaminophen-induced acute pancreatitis. A case report

Hisato Igarashi, Tetsuhide Ito, Masahiro Yoshinaga, Takamasa Oono, Hiroyuki Sakai, Ryoichi Takayanagi
2009 Journal of the Pancreas  
Drug-induced acute pancreatitis is rare but should not be overlooked in a patient who presents with idiopathic acute pancreatitis. More than 100 drugs have been implicated in causing the disease: acetaminophen has been associated with acute pancreatitis in cases where there has been an overdose of drugs; however, the frequency is rare. We report the case of a 35-year-old woman who presented with acute pancreatitis and severe metabolic acidosis after overdosing on a drug containing
more » ... She improved dramatically after intensive care; however, she showed recurrent episodes after re-overdosing on the same drug. With her self re-challenge test, she was diagnosed as having acetaminophen-induced pancreatitis and metabolic acidosis. A review of the relevant literature is also presented. Drug-induced acute pancreatitis is often challenging for clinicians and a detailed mechanism is unknown. It is very important to rule out drug-induced pancreatitis when treating pancreatitis with an unknown etiology.
pmid:19734636 fatcat:adylxm6rcbbatpu6elsgpay2yq